Alert archive / Wisconsin / River Flood Advisories in 2017

River Flood Advisory 4, NWS Green Bay, WI

April 14, 2017Florence County, Marinette County, Wisconsin; Dickinson County, Michigan

NWS Green Bay, WI issued this river flood advisory at Apr 14, 2017, 10:28 AM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Michigan. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 14, 2017, 10:28 AM CDT (15:28 UTC)
Expired
Apr 15, 2017, 10:25 PM CDT
In force
36 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Dickinson County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 91 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River below Kingsford (KFDM4).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

366 
WGUS83 KGRB 141528
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1028 AM CDT FRI APR 14 2017

MIC043-WIC037-075-150328-
/O.NEW.KGRB.FL.Y.0004.170414T1528Z-170416T0325Z/
/KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1028 AM CDT FRI APR 14 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Menominee River near Kingsford
* At  9:30 AM Friday The flow was 8266 cfs.
* Flows at this rate may cause damage to shoreline property.
  .
&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817

$$
TSK
2 follow-up statements
726 
WGUS83 KGRB 150235
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
935 PM CDT FRI APR 14 2017

...The Flood Advisory continues for the Menominee River...
  Menominee River near Kingsford affecting Dickinson...Florence and 
  Marinette Counties 
Synoptic conditions continue to support high flows on area rivers and
streams.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to developments by listening to NOAA Weatherradio.  Flood 
statements are normally updated twice a day.

&&

MIC043-WIC037-075-160325-
/O.CON.KGRB.FL.Y.0004.000000T0000Z-170416T0325Z/
/KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
935 PM CDT FRI APR 14 2017

The Flood Advisory continues for
  The Menominee River near Kingsford
* At  8:30 PM Friday The flow was 8025 cfs.
* At 8000 feet...Flows at this rate downstream from the Kingsford dam
  may impact some shoreline structures.  

&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817


$$
960 
WGUS83 KGRB 150259 CCA
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
959 PM CDT FRI APR 14 2017

...The Flood Advisory continues for the Menominee River...
  Menominee River near Kingsford affecting Dickinson...Florence and 
  Marinette Counties 
Synoptic conditions continue to support high flows on area rivers and
streams.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to developments by listening to NOAA Weatherradio.  Flood 
statements are normally updated twice a day.

&&

MIC043-WIC037-075-160325-
/O.CON.KGRB.FL.Y.0004.000000T0000Z-170416T0325Z/
/KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
959 PM CDT FRI APR 14 2017

The Flood Advisory continues for
  The Menominee River near Kingsford
* At  8:30 PM Friday The flow was 8025 cfs.
* At 8000 CFS...Flows at this rate downstream from the Kingsford dam 
  may impact some shoreline structures.  

&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 14, 6:44 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 14, 6:44 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
644 AM CDT Fri Apr 14 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 417 AM CDT Fri Apr 14 2017

Warm advection and a weak upper jet may produce a few light
showers and sprinkles today, but significant rain should wait
until late in the day when showers and elevated thunderstorms will
arrive ahead of a surface warm front. Severe threat looks low
tonight, though some small hail is possible with fairly low wet
bulb zero heights and modest elevated instability.

The forecast area should be in the warm sector Saturday, with
increasing surface winds and dewpoints. Not too much in the way
of forcing for precipitation until later in the day when surface
cold front and right entrance region of a strong upper jet
approaches. Severe weather potential is there if surface heating
can overcome an elevated warm layer. There is a pretty good wind
field forecast during the afternoon and early evening hours by the
models, so it would not be difficult for some storms to produce
damaging winds.

Rainfall amounts tonight and Saturday will probably be modest
enough to not cause any big rises on the Wisconsin and Menominee
rivers, which are above bankfull in some areas.

.LONG TERM...Saturday Night Through Thursday
Issued at 417 AM CDT Fri Apr 14 2017

Focus in this part of the forecast revolves around lingering severe
weather chances on Saturday night, followed by the next chance of
rain on Tuesday.  Models have good agreement with the surface
features on Saturday night, but have some timing differences with
the Tuesday system.  Will rely on the ecmwf for the Tuesday system.

Saturday night through Sunday night...A cold front will be dropping
southeast across the area on Saturday night.  With up to 1000 j/kg
of ML cape and 40-45 kts of 0-6km bulk shear values ahead of the
front, the significant severe parameter points towards a low end
severe threat over the southeast 2/3rds of the forecast area during
the evening, highest over central and east-central WI. Damaging
winds appears to be the main threat, but large hail also cannot be
ruled out. The storm threat will exit after midnight, with gusty
west winds bringing in cooler air for the start of Sunday.  As
shortwave energy moves across northern WI, a few showers appear
possible on Sunday afternoon. Then a secondary front drops south
across northern WI on late Sunday night, which could also bring a
rain or snow shower.

Rest of the forecast...Cooler air will continue to filter southward
on Monday as the front pushes into southern WI.  High temps will
return to the 40s and 50s.  The next system is due to move across
the area on Tuesday and Tuesday night, bringing widespread rain and
a few thunderstorms.  Dry weather follows this system for Wed thru
Fri.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 644 AM CDT Fri Apr 14 2017

Clouds will arrive from southwest to northeast today,
but it should remain VFR through at least middle or late afternoon.
An approaching warm front will bring lower clouds along with
showers and scattered thunderstorms tonight. Low level wind shear
is possible tonight with light southeast surface winds and south
winds around 35 knots at 1000' above ground level. Clouds and a
few sunny breaks expected Saturday, with scattered thunderstorms,
especially late in the day as a cold front approaches.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MPC
AVIATION.......RDM
Hazardous weather outlook, Apr 14, 4:24 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
424 AM CDT Fri Apr 14 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
424 AM CDT Fri Apr 14 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Some rivers and streams in central and far northeast Wisconsin are
near or above bankfull and running fast. Rainfall and runoff
tonight will cause additional rise of water levels.  Be sure to
use extra caution near rivers and streams. Thunderstorms are
possible tonight, but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible on Saturday and Saturday night. A few
storms on Saturday afternoon and evening could contain damaging
winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-150930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
424 AM CDT Fri Apr 14 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty south winds may result in conditions hazardous to small
craft starting late tonight on Lake Michigan. Patchy fog may also
develop late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds and waves hazardous to small craft will continue into
Saturday night.

Thunderstorms are possible on Saturday and Saturday night. Some
of the storms Saturday evening could contain gusty winds and hail.

RDM/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:32 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette7 days
Apr 14, 10:36 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette7 days
Apr 14, 3:36 PM CDTSmall Craft AdvisoryGRB51 hr

Nearby

River Flood Advisories in Wisconsin, 2017River Flood Advisories in Michigan, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.